Ciprofloxacin and ibrutinib : Hi going well on... - CLL Support

CLL Support
13,743 members21,586 posts

Ciprofloxacin and ibrutinib

cartwheels
cartwheels
21 Replies

Hi going well on ibrutinib nodes shrinking fast but on my 2 week check up yesterday' my consultant gave me ciprofloxacin as I have a stubborn chest infection he said it was fine to take with ibrutinib etc. But just checked the CLLSA site and on the site it flags up the a reduced dose of ibrutinib should be taken with ciprofloxacin I suppose my consultant who is very experienced knows best but a worry all the same

21 Replies
oldestnewest
KAS8

Hmmm. Does it suggest how much to reduce by? Are you on 3 a day which I think is 420mg?

Reply
cartwheels
cartwheels
in reply to KAS8

Yes I'm on 3 a day just phoned the hospital and they said it's fine ignore what's on the website but they understood my concern

1 like
Reply
KAS8
KAS8
in reply to cartwheels

Always best to check and they are always happy to help. Hope it clears up soon. X

1 like
Reply
Cllcanada
CllcanadaTop Poster CURE Hero

Dose reduction is listed on the Ibrutinib Drug Label.. it should be heeded... in my experience

dailymed.nlm.nih.gov/dailym...

As an early adopter of Imbruvica (ibrutinib) , it can mimic a UTI, and I was put on Ciprofloxacin, for it...

Ciprofloxacin needs to be used with caution at the best of times and it needs a dose reduction of Imbruvica (ibrutinib), probably an alternative antibiotic should be used...

It turned my urethera into hamburger..be aware...

~chris

5 likes
Reply
cartwheels

I'm confused Chris I agree it states dose reduction but just phoned the hospital and they said ignore it and that it is fine

Reply
Cllcanada
CllcanadaTop Poster CURE Hero
in reply to cartwheels

I would speak to your doctor directly, on this matter, not support staff.. if he OKs it ...then no problem...

~chris

1 like
Reply
cartwheels

Well it was my consultant at the hospital who put me on it. He is very experienced with cll there was a fellow under doctor with him who questioned it but he said it is fine as it takes a different pathway so I'm confused I can only assume it's OK in certain cases I'm on a 7 day course

1 like
Reply
Cllcanada
CllcanadaTop Poster CURE Hero
in reply to cartwheels

I can only tell you my experience and what I read...

Reduce IMBRUVICA dose to 140 mg if a moderate CYP3A inhibitor must be used (e.g., fluconazole, darunavir, erythromycin, diltiazem, atazanavir, aprepitant, amprenavir, fosamprenavir, crizotinib, imatinib, verapamil, and ciprofloxacin) [see Drug Interactions (7.1)].

~chris

6 likes
Reply
Jm954
Jm954Administrator
in reply to cartwheels

It may be that as it's only a 7 day course they feel you will be ok. Just be extra vigilant about bruising etc and let them know if you get any changes to what is 'normal' for you.

1 like
Reply
jaysearch

Please be aware of the other ramifications of Antibiotics when your immune system is compromised. My side effect of these 2 situations was a long lasting case of Oral Thrush. It's common, and treatable, but really annoying. Timing, and "half Life" of most meds is very important. I believe that the half life of Imbruvica is about 5 hours, so taking the antibiotics is very tricky, but it helped me to try. Hope this helps a bit, and sorry if it makes it even more confusing. Ask all the people who specialize in your CLL all the questions. Eventually you get sufficient info to make a more informed decision FOR YOU. That's why this site is soo great.

Reply
Stretch1

Try a different antibiotic - Cipro is bad news - I took it for an infection and regretted it - please google it for its contraindications etc

6 likes
Reply
sparkler

Please don't take Cipro unless you have absolutely no choice. It can cause terrible Adverse reactions, some of which may be permanent.

f you can change your post so it's visible only to this community, I'm able say more, or you could search for all I've written about it here. Sorry but I don't want to be visible on Google or any other search engine.

sparkler x

5 likes
Reply
gnlwood

I would NOT take Cipro with ibrutinib. There are plenty of antibiotics to use for your condition. I believe Augmentin works very well on chest infections. Why mess around with the dosage when something else can work? Doctors are human. You need to be the best advocate for your health. Good luck.

2 likes
Reply
Dom57

I am also on imbruvica and have 2 very good doctors who plan ahead if things go wrong. I was told by both of them that it was ok for me to take Cipro or Levofloxacin. It is great that I have not needed them but also good to know that they are there if needed. They have to take into account many factors before changing the dose of your meds. You need to go with what they tell you because they are the ones that have MD after there names.

1 like
Reply
cartwheels
cartwheels
in reply to Dom57

I am going with the advice of my consultant and I have not had to reduce dosage it has given me food for thought as there is other information out there but I trust him and he is very experienced in this field thanks for replying

1 like
Reply
SouthFloridaLady

There is a Facebook page "Fluoroquinolone toxicity group".

2 likes
Reply
-buster-brown-

I know your post was 4 months ago but I just wanted to respond -so my experience might help someone out there. A year ago I was put on Ciproflaxen after an infection. I had also been taking Ibrutinib for a year previously. The Cipro caused a major drug interaction with the ibrutinib. I got huge- 2 inch long, blisters all over my feet. They were probably 1/2 inch thick and water filled. At that time they didn't know of the adverse reaction taking Ibrutinib and cipro together could cause

1 like
Reply
cartwheels

Well I had no reaction and it cleared up a nasty chest infection I posted it as I was concerned but both the hospital and doctor gave me the ok and it worked but thanks

Reply
Cllcanada
CllcanadaTop Poster CURE Hero
in reply to cartwheels

Glad it worked for you...

Cipro in combination with ibrutinib has caused me permanent damage to my urethera.

I would be pissed off...if I could urinate... ☹️

~chris

2 likes
Reply
JayceeD

I know this post is two years old but thought I’d put in my two cents worth. I have a bacterial/fungus infection in my left ring finger caused by who knows what. In the last two weeks I’ve been on Keflex, Augmentin, an IV drip of another antibiotic and now 500 mg of Cipro for the next five days. My doctor told me to stop Ibrutinib until Cipro course is finished. The Cipro is now (maybe with all the other antibiotics) causing me to be listless and causing diarrhea. This is heavy stuff. So just letting you know no ibrutinib with the Cipro. I feel awful and I’m away from hom till Monday. Not good. Carole (ladyprescott)

Reply
cartwheels

Well I carried on ibrutinib with cipro and it worked really fast with no adverse effects in fact been on it a couple of times since ,still on ibrutinib in remission and bloods are perfect so I guess it's a matter of what your consultant says

Reply

You may also like...